Jump to content
CrazyBoards.org

Recommended Posts

I noticed no sedation at all at 80 mg Geodon, now I'm at 120 mg and I feel like I've been hit by a truck. I was wondering if there is a good chance this will wear off with time, as it did when I was on Seroquel (i.e. "suck it up and tough it out") or if I should expect this to persist (i.e. "call pdoc and whine")? I like the way it works otherwise, I'm kind of surprised it's making me so tired now. It hasn't been a week yet, just to let y'all know I'm being impatient by posting this. ;)

Link to comment
Share on other sites

This probably isn't helpful, but I hated Geodon from the first day. Of course, I was taking it with Seroquel, so that may have been part of the problem, but it made me drowsy and gave me akathesia at 40mg and it didn't go away. Hence, it's place on my list of meds that don't work list.

Link to comment
Share on other sites

It's the only AAP I didn't find even slightly sedating but my dose never went that high. It is a Histimine H1 antagonist so it's not too surprising that it's eventualy sedating.

When are you taking it?

from rxlist:

Ziprasidone exhibited high in vitro binding affinity for the dopamine D 2 and D 3 , the serotonin 5HT 2A , 5HT 2C , 5HT 1A , 5HT 1D , and (alpha) 1 -adrenergic receptors (K i 's of 4.8, 7.2, 0.4, 1.3, 3.4, 2, and 10 nM, respectively), and moderate affinity for the histamine H 1 receptor (K i =47 nM). Ziprasidone functioned as an antagonist at the D 2 , 5HT 2A , and 5HT 1D receptors, and as an agonist at the 5HT 1A receptor. Ziprasidone inhibited synaptic reuptake of serotonin and norepinephrine. No appreciable affinity was exhibited for other receptor/binding sites tested, including the cholinergic muscarinic receptor (IC 50 >1
Link to comment
Share on other sites

It's been my experience that all side effects get better with time. How much better is anyone's guess.

A word of working about Geodon: it has a really short halflife. If you go without it for 24 hours and don't taper, it sucks. I'm too much of a flake to not forget to pick up a refill from time to time so I can't take anything where that might be a problem.

Link to comment
Share on other sites

  • 2 weeks later...

I'm just updating this in case someone comes along with the same question and wants to know how it turned out for, well, one other person. Heh.

It's been a couple of weeks now since the increase and the fatigue has pretty much disappeared. I still notice a decrease in energy but nothing intolerable and I'm not falling asleep all the time.

However, because no silver lining exists without a cloud, my pdoc increased the dosage by another 40 mg and that has returned some of my fatigue, though I know why- my blood pressure keeps dropping on me now. It was 80/54 at my appointment on Tuesday which is not typical for me. So I will probably be going back to the dose I was on when I wrote the original post, unless I can keep myself from fainting by force of will alone ;)

So my advice for any imaginary readers is to make sure your blood pressure is doing OK if you're experiencing fatigue on Geodon- they might actually be related.

And thanks again for the advice VE!

Link to comment
Share on other sites

thanks for reporting back.

On silver linings:

I have reduced blood pressure as a side effect of Strattera. I use it as an excuse to not worry in the slightest about sodium in my diet. I have no idea if it actually works that way or not.

Link to comment
Share on other sites

  • 5 weeks later...

I noticed no sedation at all at 80 mg Geodon, now I'm at 120 mg and I feel like I've been hit by a truck. I was wondering if there is a good chance this will wear off with time, as it did when I was on Seroquel (i.e. "suck it up and tough it out") or if I should expect this to persist (i.e. "call pdoc and whine")? I like the way it works otherwise, I'm kind of surprised it's making me so tired now. It hasn't been a week yet, just to let y'all know I'm being impatient by posting this. ;)

I'm at 80mg, and after about 2 to 4 hours after taking it, I'm ready for bed. This stuff KNOCKS me out. Practically the minute my head hits the pillow, it's lights out for me.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...